Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 9, 2015, 12:21 PM PDT for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2015, 12:21 PM PDT (19:21 UTC)
- Expired
- Sep 9, 2015, 3:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 61 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373
WGUS56 KLOX 091921
FFWLOX
CAC037-092215-
/O.NEW.KLOX.FF.W.0028.150909T1921Z-150909T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1221 PM PDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LOS ANGELES COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 315 PM PDT
* AT 1216 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ACTON...
WRIGHTWOOD...
LAKE PALMDALE...
VALYERMO...
ANGELES CREST HIGHWAY BETWEEN MOUNT WATERMAN AND WRIGHTWOOD...
ANGELES CREST HIGHWAY BETWEEN MOUNT WILSON AND MOUNT WATERMAN...
BIG PINES...
AND FALLING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3417 11768 3423 11803 3432 11828 3457 11820
3447 11797 3441 11766 3428 11765
$$
SUKUP2 follow-up statements
558
WGUS76 KLOX 092046
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
146 PM PDT WED SEP 9 2015
CAC037-092215-
/O.CON.KLOX.FF.W.0028.000000T0000Z-150909T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
146 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...
AT 141 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. THE THUNDERSTORMS WERE MOVING VERY SLOWLY OR NEARLY
STATIONARY AND FLOODING COULD BEGIN AT ANY TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ACTON...WRIGHTWOOD...LAKE PALMDALE...VALYERMO...ANGELES CREST HIGHWAY
BETWEEN MOUNT WATERMAN AND WRIGHTWOOD...ANGELES CREST HIGHWAY BETWEEN
MOUNT WILSON AND MOUNT WATERMAN...BIG PINES AND FALLING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3417 11768 3423 11803 3432 11828 3457 11820
3447 11797 3441 11766 3428 11765
$$
BF890
WGUS76 KLOX 092218
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
318 PM PDT WED SEP 9 2015
CAC037-092225-
/O.EXP.KLOX.FF.W.0028.000000T0000Z-150909T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
318 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY HAS
EXPIRED...
THE HEAVY RAIN OVER THE EASTERN SAN GABRIEL MOUNTAINS HAS ENDED FOR
NOW. DUE TO HEAVY RAIN EARLIER SOME SMALL STREAMS AND CREEKS MAY
STILL BE EXPERIENCING HEAVY FLOWS AND SOME ROADS THROUGH THE AREA
MAY STILL BE IMPASSABLE DUE TO RAIN AND FALLEN ROCKS. IN ADDITION...
THUNDERSTORMS AND HEAVY RAIN ARE STILL POSSIBLE THROUGH THE EVENING
HOURS.
LAT...LON 3417 11768 3423 11803 3432 11828 3457 11820
3447 11797 3441 11766 3428 11765
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 11:30 AM PDT, 51 minutes earlier.
Area forecast discussion, Sep 9, 11:30 AM PDT, 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1130 AM PDT WED SEP 9 2015 ...NEW AVIATION DISCUSSION... .SYNOPSIS... THERE IS A CHANCE OF THUNDERSTORMS AND SHOWERS IN THE MOUNTAINS AND DESERTS INTO THURSDAY EVENING. TEMPERATURES AND HUMIDITY WILL PEAK ON WEDNESDAY AND THURSDAY... THEN TAPER OFF ON FRIDAY INTO THE WEEKEND AS THE HIGH WEAKENS. BY THE MIDDLE OF NEXT WEEK A LOW WILL ARRIVE TO COOL TEMPERATURES BACK TO NORMAL AND DEEPEN THE MARINE LAYER. && .SHORT TERM (TODAY-FRI)... *** MID MORNING DISCUSSION UPDATE *** TEMPERATURES ARE UP ACROSS THE REGION AS COMPARED TO THIS TIME YESTERDAY AND THAT IS IN LINE WITH THE FORECAST OF TEMPERATURES PEAKING TODAY AND TOMORROW. WITH INCREASED HUMIDITY LEVELS ADDING TO THE MIX DUE TO HURRICANE LINDA SPINNING TROPICAL MOSITURE NORTHWARD... DANGEROUS HEAT REMAINS THE PRIMARY CONCERN FOR TODAY. THE EXCESSIVE HEAT WARNING FOR MOST OF VENTURA AND LOS ANGELES COUNTIES IS ON TRACK. THERE WILL ALSO BE SOME LOCATIONS IN THE COASTAL ZONES THAT BORDER THE INLAND ZONES THAT WILL BE CLOSE TO THE CRITERIA. THE SECONDARY PROBLEM TODAY WILL BE THE CHANCE OF THUNDERSTORMS. A SLIGHT CHANCE OF THUNDERSTORMS WAS EXTENDED INTO THE EASTERN MOUNTAINS OF SANTA BARBARA COUNTY AND THE FAR SOUTHEASTERN PORTION OF SAN LUIS OBISPO COUNTY MOUNTAINS AS WELL. CURRENTLY THE BEST CHANCE IN THESE AREAS LOOKS TO BE MIDDAY. THUNDERSTORM POSSIBILITIES IN VENTURA AND LOS ANGELES COUNTIES CONTINUE INTO THE LATE AFTERNOON AND EVENING HOURS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE THUNDERSTORMS IN LOS ANGELES COUNTY WHERE THE MOISTURE ACCESS IS BEST BUT WILL BE TAKING ANOTHER LOOK AT THE NEED FOR ANYTHING IN VENTURA COUNTY. *** EARLY MORNING DISCUSSION *** HEAT STILL THE BIG ISSUE BUT TODAY WILL FEEL WORSE AS DEW POINTS ARE UP 4 TO 6 DEGREES. THE INCREASES HUMIDITY HAS NOT ALLOWED FOR MUCH OVERNIGHT COOLING AND TEMPS WILL START OUT SEVERAL DEGREES HIGHER THAN YDY. GRADIENTS ARE TRENDING OFFSHORE AND WILL BE WEAKLY OFFSHORE. HGTS ARE SLIGHTLY HIGHER AND THIS COMBINED WITH THE SLIGHTLY GREATER OFFSHORE FLOW WILL MAKE TODAY THE WARMEST DAY. THE INCREASED RH WILL MAKE IT FEEL WORSE AS WELL. EXCESSIVE HEAT WARNINGS IN PLACE FOR VLYS AND MTNS LOOK GOOD BUT PEOPLE ON THE COASTAL PLAIN AWAY FROM THE BEACHES WILL HAVE VERY WARM AND UNCOMFORTABLE CONDITIONS AS WELL. THE INCREASED RH (SPUN UP FROM HURRICANE LINDA) WILL CREATE A FAVORABLE ENVIRONMENT FOR TSTM DEVELOPMENT OVER THE VTA AND LA MTNS AS WELL AS THE AV. THE BEST CHC FOR TSTMS WILL BE ALONG THE SAN BERNARDINO COUNTY LINE. THE UPPER LEVEL WINDS ARE VERY LIGHT AND ANY TSTMS THAT DOES FORM WILL MOVE VERY SLOWLY. THIS WILL GREATLY INCREASE THE ODDS OF FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE LA MTNS AS WELL AS THE ANTELOPE VLY. AGAIN THE BEST CHC FOR FLASH FLOODING WILL BE CLOSE TO THE SAN BERNARDINO COUNTY LINE. PERHAPS A LITTLE COOLER THURSDAY BUT IT WILL BE PRETTY HARD TO TELL WITHOUT A THERMOMETER. STILL PARTLY CLOUDY AS MID AND HIGH LEVEL CLOUDS MOVE OVERHEAD. RH WILL DECREASE AS WELL BUT IT WILL STILL BE A LITTLE MORE HUMID THAN NORMAL. THE DECREASE IN MOISTURE WILL REDUCE BUT NOT ELIMINATE THE THREAT OF MTN AND DESERT TSTMS. AGAIN THE BEST CHC WILL BE TOWARDS THE SAN BERNARDINO COUNTY LINE. DRIER NW FLOW SHOULD SHUNT LINDAS MOISTURE AWAY FROM THE AREA. HGTS WILL FALL A LITTLE AND THERE SHOULD BE ONSHORE TRENDS. ALL OF THIS SHOULD LEAD TO SOME COOLING. AT THIS TIME IT LOOKS LIKE THERE WILL BE NO AFTERNOON MTN CONVECTION. MDLS HAVE...HOWEVER...BEEN STRUGGLING WITH LINDAS REMNANTS SO WOULD NOT BE SURPRISED IF THE FORECAST CHANGES SOME OVER THE NEXT COUPLE OF DAYS. .LONG TERM (SAT-TUE)... BIG DISCREPANCIES EXIST BETWEEN THE GFS AND EC FOR THE WEEKEND. THE GFS MOVES A FAIR AMOUNT OF MOISTURE OVER THE AREA OVER THE WEEKEND AND DEVELOPS SHOWERS OVER MUCH OF THE FORECAST AREA. THE EC KEEPS ALMOST ALL OF THE MOISTURE AWAY FROM THE AREA AND IS TOTALLY DRY. THE EC HAS BEEN THE MOST CONSISTENT MDL AND FOLLOWED IT. STILL THERE WILL BE ENOUGH OF LINDAS MID AND HIGH LEVEL CLOUDS TO CALL IT PARTLY CLOUDY. THE UPPER HIGH CONTINUES TO WEAK AND MORE IMPORTANTLY ONSHORE FLOW CONTINUES TO INCREASE SO LOOK FOR COOLER CONDITIONS EACH DAY. MAX TEMPS WILL STILL BE ABOVE NORMAL ESPECAILLY INLAND. WEAK UPPER LEVEL TROFFING SETS UP ON MONDAY AND CONTINUES INTO TUESDAY. THIS WILL HASTEN THE COOLING TREND AND ALL AREAS SHOULD SEE TEMPS NEAR NORMAL ON MONDAY AND PERHAPS BELOW NORMAL READINGS ON TUESDAY. && .AVIATION...09/1800Z. AT 1800Z...THERE WAS NO MARINE LAYER AT KLAX. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A LESS THAN 10 PERCENT CHANCE OF COASTAL CLOUDS OVERNIGHT. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS FOR THE DESERT TERMINALS TODAY...MAINLY BETWEEN 20Z AND 04Z. KLAX AND KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGHOUT THE PERIOD. && .MARINE...09/900 AM. LIGHT TO LOCALLY MODERATE WEST TO NORTHWEST WINDS WILL OCCUR ACROSS THE COASTAL WATERS THROUGH LATE WEEK. A LONG PERIOD SOUTHWEST SWELL WILL BEGIN TO DIMINISH THROUGH TODAY AND BE REPLACED BY A SOUTHEAST TO SOUTH SWELL FROM HURRICANE LINDA. THE SWELLS FROM LINDA WILL BUILD OVER THE COASTAL WATERS LATE TODAY AND PERSIST THROUGH FRIDAY NIGHT. && .BEACHES...09/900 AM. A 16-SECOND SOUTH SWELL WILL GRADUALLY SUBSIDE AND BE REPLACED BY SOUTHEAST TO SOUTH SWELL FROM HURRICANE LINDA TODAY. BREAKERS WILL BE 3 TO 5 FEET WITH LOCAL MAX SETS TO 6 FEET WITH A HIGH RISK OF RIP CURRENTS CONTINUING. THE SWELL FROM HURRICANE LINDA WILL BUILD OVER THE COASTAL WATERS TODAY AND LINGER INTO FRIDAY NIGHT. A HIGH SURF ADVISORY MAY BE NEEDED FOR THURSDAY AND FRIDAY FOR SOUTH FACING BEACHES. SURF AND RIP CURRENTS WILL BEGIN TO SUBSIDE OVER THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...RORKE/KJ AVIATION...SWEET MARINE...SWEET SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 9, 6:00 AM PDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 9 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-101300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THE AREA WILL BAKE UNDER HAZARDOUS MUCH ABOVE NORMAL TEMPERATURES. INCREASED HUMIDITY WILL WORSE<TYPE YOUR DAY 2-7 TEXT HERE>N THE EFFECT OF THE HEAT. THERE IS A CHANCE THAT A THUNDERSTORM WILL PRODUCE FLASH FLOODING OVER THE LOS ANGELES COUNTY MOUNTAINS OR THE ANTELOPE VALLEY. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DANGEROUS HEAT WILL CONTINUE THURSDAY. THERE WILL BE SOME COOLING FRIDAY BUT MAX TEMPS WILL REMAIN MUCH ABOVE NORMAL. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:10 AM PDT | Flash Flood Watch | LOX | 18 hr | |
| Sep 9, 2:54 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.